Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 20, 2014, 3:57 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 21, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:57 AM CST (09:57 UTC)
- In effect from
- Jan 21, 2014, 12:00 AM CST
- Expired
- Jan 21, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS43 KDVN 200957 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 357 AM CST MON JAN 20 2014 ...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT AND EARLY TUESDAY... .AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES AND GUSTY NORTHERLY WINDS OF 15 UP TO 30 MPH TO THE REGION BY MIDNIGHT TONIGHT. THIS WILL RESULT IN WIND CHILL VALUES OF 20 TO 27 DEGREES BELOW ZERO...LASTING UNTIL LATE MORNING ON TUESDAY. IAZ040>042-051>054-063>066-ILZ001-002-007-201800- /O.NEW.KDVN.WC.Y.0004.140121T0600Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 357 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WIND CHILL READINGS...AS LOW AS 27 BELOW. * TEMPERATURES...9 BELOW TO 8 ABOVE ZERO. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ NICHOLS
6 follow-up statements
358 WWUS43 KDVN 201555 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 955 AM CST MON JAN 20 2014 ...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT AND EARLY TUESDAY... .AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES AND GUSTY NORTHERLY WINDS OF 15 TO 30 MPH BY MIDNIGHT. THIS WILL RESULT IN WIND CHILL VALUES OF 20 TO 27 DEGREES BELOW ZERO...LASTING UNTIL LATE TUESDAY MORNING. IAZ040>042-051>054-063>066-ILZ001-002-007-210000- /O.CON.KDVN.WC.Y.0004.140121T0600Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 955 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * TIMING...MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WIND CHILL READINGS...AS LOW AS 27 BELOW. * TEMPERATURES...FALLING TO 0 TO 10 BELOW BY TUESDAY MORNING. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
757 WWUS43 KDVN 202100 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CST MON JAN 20 2014 ...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT AND EARLY TUESDAY... .AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES AND GUSTY NORTHERLY WINDS OF 15 TO 35 MPH TONIGHT. THIS WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO...LASTING UNTIL LATE TUESDAY MORNING. IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-210500- /O.EXB.KDVN.WC.Y.0004.140121T0900Z-140121T1800Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 300 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. * TIMING...3 AM TUESDAY MORNING UNTIL NOON TUESDAY. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TEMPERATURES...FALLING INTO THE 5 BELOW TO 5 ABOVE RANGE BY TUESDAY MORNING. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ040>042-051>054-063>066-ILZ001-002-007-210500- /O.CON.KDVN.WC.Y.0004.140121T0600Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 300 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * TIMING...MIDNIGHT THROUGH NOON TUESDAY. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...FALLING TO ZERO TO 12 BELOW ZERO. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
479 WWUS43 KDVN 210313 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 913 PM CST MON JAN 20 2014 ...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT AND EARLY TUESDAY... .AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES AND STRONG NORTHERLY WINDS OF 20 TO 35 MPH TONIGHT. THIS WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO DEVELOPING OVERNIGHT AND LASTING UNTIL LATE TUESDAY MORNING. IAZ040>042-051>054-063>066-ILZ001-002-007-211115- /O.CON.KDVN.WC.Y.0004.140121T0600Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 913 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * TIMING...OVERNIGHT THROUGH NOON TUESDAY. * WIND CHILL READINGS...AS LOW AS 29 BELOW ZERO. * TEMPERATURES...FALLING TO ZERO TO 12 BELOW ZERO. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-211115- /O.CON.KDVN.WC.Y.0004.140121T0900Z-140121T1800Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 913 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY... * TIMING...3 AM TUESDAY MORNING UNTIL NOON TUESDAY. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TEMPERATURES...FALLING INTO THE 5 BELOW TO 5 ABOVE RANGE BY TUESDAY MORNING. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
911 WWUS43 KDVN 210946 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 AM CST TUE JAN 21 2014 ...DANGEROUSLY COLD WIND CHILLS UNTIL LATE MORNING... .AN ARCTIC FRONT IS RESULTING IN SHARPLY COLDER TEMPERATURES AND GUSTY NORTHERLY WINDS OF 10 TO 20 MPH. THIS IS RESULTING IN WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO THAT WILL LAST UNTIL LATE THIS MORNING. IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-211500- /O.EXT.KDVN.WC.Y.0004.000000T0000Z-140121T1500Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 346 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...UNTIL 9 AM. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TEMPERATURES...FALLING INTO THE 5 BELOW TO 5 ABOVE RANGE BY MORNING. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ040>042-051>054-063>066-ILZ001-002-007-211800- /O.CON.KDVN.WC.Y.0004.000000T0000Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 346 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...UNTIL NOON. * WIND CHILL READINGS...AS LOW AS 29 BELOW ZERO. * TEMPERATURES...FALLING TO ZERO TO 9 BELOW ZERO. * WINDS...NORTH 10 TO 20 MPH * IMPACTS...THE EXPOSURE OF SKIN TO THESE WIND CHILLS CAN RESULT IN FROSTBITE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ NICHOLS
322 WWUS43 KDVN 211501 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 901 AM CST TUE JAN 21 2014 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... .ARCTIC AIR THAT MOVED INTO THE REGION OVERNIGHT WILL RESULT IN DANGEROUSLY COLD WIND CHILL VALUES OVER PORTIONS OF EASTERN IOWA THROUGH LATE MORNING. IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-211615- /O.EXP.KDVN.WC.Y.0004.000000T0000Z-140121T1500Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 901 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... ALTHOUGH TEMPERATURES REMAIN BITTERLY COLD...DIMINISHING WINDS WILL PREVENT WIND CHILLS FROM REACHING DANGEROUSLY COLD VALUES THROUGH THE REST OF THIS MORNING. ACTUAL TEMPERATURES WILL BE IN THE SINGLE DIGITS THROUGH NOON WITH WIND CHILL VALUES AS LOW AS 10 BELOW TO 15 BELOW ZERO. $$ IAZ040>042-051>054-063>066-ILZ001-002-007-211800- /O.CON.KDVN.WC.Y.0004.000000T0000Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 901 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...UNTIL NOON. * WIND CHILL READINGS...20 BELOW TO NEAR 25 BELOW ZERO. * TEMPERATURES...10 BELOW ZERO TO AROUND ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...BITTERLY COLD WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ DLS
696 WWUS43 KDVN 211750 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1150 AM CST TUE JAN 21 2014 IAZ040>042-051>054-063>066-ILZ001-002-007-211900- /O.EXP.KDVN.WC.Y.0004.000000T0000Z-140121T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 1150 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... RISING TEMPERATURES AND DIMINISHING WINDS HAVE ALLOWED WIND CHILL INDEX READINGS TO IMPROVE FROM THE DANGEROUSLY COLD VALUES OBSERVED OVERNIGHT. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. WIND CHILLS THIS AFTERNOON MAY STILL BE AS COLD AS 10 BELOW TO 15 BELOW ZERO AT TIMES. $$ SHEETS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:37 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 20, 3:37 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST MON JAN 20 2014
.SYNOPSIS...
ISSUED AT 302 AM CST MON JAN 20 2014
NOWCAST TOOLS AT 3 AM PICK UP ANOTHER FAST MOVING AND VIGOROUS VORT
MAX NOW DIVING INTO THE DAKOTAS. TRENDS SUGGEST A SLIGHTLY FURTHER
SOUTH SHIFT IN TRACK PAST 6 HOURS WITH PW VALUES ACTUALLY SLIGHTLY
HIGHER THAN MOST SOLUTIONS WITH HI-RES ECMWF CLOSEST. THIS SUGGESTS
SNOW TOTALS CLOSER TO HI-RES ECMWF WITH THIS DISTURBANCE. UPPER
ANALYSIS SUPPORTS A STRONGER AND COLDER SYSTEM WHEN ARCTIC AIR
ARRIVES TUESDAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 302 AM CST MON JAN 20 2014
TODAY...HAVE UPPED TEMPS IN SOUTH WITH INCREASING CLOUDS. HIGHS LOWER
40S SOUTH TO UPPER 20S NORTH WITH TIMING OF SNOWS ARRIVING TO IMPACT
HIGHS. BEST ESTIMATE IS SNOW TO ARRIVE NW SECTIONS 1-2 PM...ARRIVING
NEAR MISSISSIPPI RIVER 4-5 PM AND FAR EAST SECTIONS BY 7PM. HAVE
CATEGORICAL POPS OVER 1/2 OF THE AREA CENTERED 40 MILES EITHER
SIDE OF WILLIAMSBURG TO MUSCATINE TO GALESBURG LINE. LOCAL TECHNIQUES
SUGGEST 15-201 RATIOS WITH SOME MODERATE SNOWS ALONG INVERTED TROUGH
FOR AN HOUR OR SO. THIS LEADS TO 1-2 INCHES MOST LOCATION WITH AN
ISOLATED AMOUNT NEAR 3 POSSIBLE NEAR TO AFOREMENTIONED LINE WHEN
SNOW ALL END. NORTH WINDS WILL INCREASE WEST SECTIONS BY DUSK TO
18-28 KTS WHICH POSE SOME DRIFTING OF SNOW BUT NOT QUITE HIGH ENOUGH
FOR ANY BLOWING SNOW ATTM. BECAUSE OF SNOW TOTALS AND WINDS ARE
JUST BELOW CRITERIA FOR A WINTER WEATHER ADVISORY...WILL PASS TO
DAY SHIFT AS OCCLUSION WILL DETERMINE IF AN ADVISORY IS NEEDED BY
15-18Z. IF IT IS...WILL BE AT THE LOWEST END OF CRITERIA.
TONIGHT...SNOW ENDING FROM WEST TO EAST BY 06Z WITH MOSTLY FLURRIES
LINGERING INTO OVERNIGHT HOURS FOR LATER SHIFTS. ARCTIC TO CRASH
INTO AREA WITH TEMPERATURES PLUMMETING BY MIDNIGHT ON NORTH WINDS
OF 15-25+ KTS. WILL ISSUE A WIND CHILL ADVISORY AS LOWS ZERO TO 10
BELOW NORTH COMBINED WITH STIFF GUSTY WINDS WILL RESULT IN WIND
CHILLS OF 20 TO 30 BELOW ZERO. AFFECTED COUNTIES MAINLY NORTH OF
I-80 IN IOWA AND NORTH OF HIGHWAY 30 IN ILLINOIS. NICHOLS
.LONG TERM...(TUESDAY THROUGH NEXT SUNDAY)
ISSUED AT 302 AM CST MON JAN 20 2014
TUESDAY AND WEDNESDAY...CANADIAN HIGH CONTINUES TO BUILD INTO THE
REGION ON TUE...WITH RISING PRESSURE GRADIENT AND COLD SURGE
PRODUCING WIND CHILL ADVISORY CRITERIA THROUGH LATE MORNING ALONG
AND NORTH OF I80. THE SFC HIGH TO SLIP OFF TO THE SOUTHEAST AS THE
DAY PROGRESSES...AND LLVL BAROCLINICITY ADJUSTS/TIGHTENS FROM
NORTHWEST-TO-SOUTHEAST UNDER ONGOING NORTHWESTERLIES. LATEST 00Z
MODEL RUNS IN GOOD AGREEMENT OF SUGGESTING ANOTHER CLIPPER TYPE WAVE
TO DUMP DOWN TOWARD THE NORTHWESTERN GRT LKS IN THIS FLOW THROUGH
WED MORNING. THUS AFTER A EARLY EVENING TEMP DROP-OFF AFTER
SUNSET...TEMPS TO STEADY OUT AND RISE OVERNIGHT IN INCREASING RETURN
FLOW SOUTH OF THE WAVE. CURRENTLY INDICATED ELEVATED RETURN FLOW AND
CONVERGENCE SUGGEST ASSOCIATED WARM AIR ADVECTION WING OF SNOW
ASSOCIATED WITH THE CLIPPER TO PUSH ACRS THE NORTH HALF OF THE DVN
CWA AFTER 06Z WED...AND LINGER EAST OF THE MS RVR THROUGH 15Z WED OR
SO WITH A DUSTING TO HALF INCH OF SNOW ACCUMULATION THROUGH THEN.
BUT LIKE WE HAVE SEEN WITH MANY OF THESE SYSTEMS THIS WINTER...STILL
PLENTY OF TIME TO DIG FURTHER TO THE SOUTHWEST THAN WHAT THE CURRENT
PROGS SUGGEST IT WILL DO. ONGOING LLVL WAA SOUTHWEST OF THE WAVE TO
DRIVE WED HIGH TEMPS INTO THE TEENS AND 20S...BUT STRONG/DENSE
ARCTIC HIGH OF 1040+ MB STRENGTH LURKS ACRS THE NORTHWESTERN HIGH
PLAINS. AS THIS CANADIAN ANTICYCLONE PLUNGES DOWN THE PLAINS AND MO
RVR VALLEY...ARCTIC FRONT TO SWEEP THROUGH THE DVN CWA WED AFTERNOON
AND EVENING WITH CURRENT MODEL TIMING. BIG PICK UP IN NORTHWEST SFC
WINDS AND CAA BY WED EVENING/PROBABLY STRONGER THAN THE MODELS
CURRENTLY INDICATE/...AND CONTINUES OVERNIGHT INTO THU MORNING.
EXTENT OF INCOMING HIGH PRESSURE GRADIENT COULD DRIVE NORTHWESTERLY
SFC WINDS OF 20-30 MPH SUSTAINED AND GUSTS TO 40 MPH OVERNIGHT.
THESE STRONG WINDS COMBINED WITH THE STOUT CAA/LLVL COLD CONVEYOR
MAKING FOR TEMPS DIPPING TO ZERO TO 10 BELOW BY 12Z THU...LEAD TO
MAKE FOR THE NEED OF A WIND CHILL ADVISORY AFTER MIDNIGHT PROBABLY
FOR THE ENTIRE CWA...THE NORTHWEST THIRD OF THE FCST AREA COULD BE
WIND CHILL WARNING AT 30 TO 34 BELOW ZERO THROUGH 15Z THU AM.
THURSDAY AND FRIDAY...AFTER THE MORNING HEADLINE WIND CHILLS THU...
SFC WINDS WILL LOOK TO DECREASE/DECOUPLE BY LATE AFTERNOON WITH
ARRIVAL OF THE RIDGE AXIS. THU DIURNAL HIGHS TO ONLY RECOVER TO
AROUND ZERO OR SINGLE DIGITS ABOVE. QUICK TEMP DROP OFF WELL
BELOW ZERO ALONG AND NORTH OF I80 AFTER SUNSET THU EVENING UNDER
PASSING RIDGE AXIS AND LIGHT SFC WIND REGIME. THEN SOME RECOVERY
AFTER MIDNIGHT ON THE OTHER SIDE OF THE PASSING RIDGE AND INCREASING
SOUTHWESTERLY RETURN FLOW. MAY BE ENOUGH WIND INCREASE TO DRIVE WIND
CHILL ADVISORY CRITERIA AGAIN IN THE MIDDLE OF THE NIGHT BEFORE TEMPS
RECOVER/RISE ENOUGH. 00Z MEDIUM RANGE MODEL RUNS AND ENSEMBLES
SUGGEST YET ANOTHER WAVE TO DIG DOWN TOWARD THE GRT LKS IN PERSISTENT
COLD CORE L/W TROF ACRS THE EASTERN HALF OF THE CONUS ON FRI. THE
DVN CWA TO BE IN ONGOING WARM SECTOR/WAA ZONE WITH TEMPS WARMING
WELL UP IN THE 20S AND EVEN SOME 30S POSSIBLE IN THE SOUTH. THEN THE
OTHER SHOE DROPS WITH COLD FRONT AND SNOW SWATH DROPPING DOWN THE
WESTERN GRT LKS AND MS RVR VALLEY FRI NIGHT INTO SAT MORNING.
NEXT SATURDAY AND SUNDAY...POTENTIAL FOR ANOTHER CLIPPER ON SAT ALONG
NORTHWEST-TO-SOUTHEAST ORIENTED LLVL BAROCLINICITY AND THUS SFC
TEMPS HELD UP AHEAD OF IT. BUT THEN LONGER RANGE INDICATIONS/AND AO
TRENDS SUGGEST POLAR VORTEX TO SLIP SOUTH OF THE JAMES BAY REGION
AND PORTION OF LARGE COLD AIR RESERVOIR OVER CANADA TO DUMP DOWN THE
GRT LKS AND UPPER MS RVR VALLEY LATE IN THE WEEKEND INTO MON. THE
00Z ECMWF HAS -30 H85 MB TEMPS ACRS WI BY 12Z MON JAN 27TH. ..12..
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 302 AM CST MON JAN 20 2014
GUSTY NORTHWEST WINDS 10-20 KTS WITH PERIOD OF MVFR CIGS WILL BE
FOUND OVERNIGHT ESPECIALLY NEAR TO NORTH OF I-80. MAY SEE SOME
IMPROVEMENT TO VFR FOR A TIME BEFORE MORE LOW CLOUDS WITH MVFR
CIGS SAG SOUTH THROUGH THE REGION MONDAY BEHIND A COLD FRONT WITH
THE ARRIVAL AFTER 18Z. A CLIPPER SYSTEM WILL BRING SNOW TO THE
AREA BY MID TO LATE PM AND EVE WITH ACCUMULATIONS OF AN INCH OR TWO
PORTIONS OF EASTERN IOWA. TIGHT GRADIENT TO RESULT IN INCREASING
WINDS FROM NORTH OF 15-25 KTS WITH SOME HIGHER GUSTS RESULTING IN
RISK OF REDUCED VISIBILITIES IN BLOWING SNOW. CONDITIONS GENERALLY
IFR TO MVFR WITH SOME LIFR POSSIBLE IN THE SNOW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
JACKSON-JOHNSON-JONES-LINN.
IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR CARROLL-JO DAVIESS-STEPHENSON.
MO...NONE.
&&
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...12
AVIATION...05Nearby
Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Illinois, 2014Wind Chill Advisories in Missouri, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.